SERVICES‎ > ‎HEALTH‎ > ‎

6-year-old girl hallucinates, tries to jump out window after taking Tamiflu



Training Tomorrow’s Thinkers for careers in STEM through rigorous Problem-Solving



 Global Leaders in Math Education



01/16/2018

6-year-old girl hallucinates, tries to jump out window after taking Tamiflu

By JOE DZIEMIANOWICZ

A 6-year-old Texas girl suffered shocking side effects from flu medication — and her parents are urging people to be better informed about the common antiviral drug and other meds.

The family, who preferred to remain unnamed, said that the girl was given Tamiflu to reduce flu symptoms. As a result, she hallucinated, tried to run away from school and, they believe, tried to hurt herself.

“The second story window was open, which is in her bedroom, and she used her desk to climb up onto it. She was about to jump out the window when my wife came up and grabbed her,”the girl’s father told KTVT.

The parents took the youngster to the hospital, where they learned that nervous system conditions, including psychosis, are a rare side effect of Tamiflu.

“It can happen. Less than 1% is what’s listed in the data sheet,” Texas emergency room physician Glenn Hardesty told KTVT. “I’ve been in practice 20 years, and I haven’t seen that particular complication.”

Though the warning is in fine print, the family wished that the possible side effect had been explained to them.

“Know that side effects are there for a reason,” the father said. “They’re written down for a reason. I guess they can happen, and we got the short end of the stick.”

The US Food and Drug Administration notes the following about serious side effects of Tamiflu.

“Children and teenagers with the flu may be at a higher risk for seizures, confusion, or abnormal behavior early during their illness. These serious side effects may happen shortly after beginning Tamiflu or may happen in people when the flu is not treated,” the FDA wrote. “These serious side effects are not common but may result in accidental injury to the patient. People who take Tamiflu should be watched for signs of unusual behavior and a healthcare provider should be contacted right away if the patient shows any unusual behavior while taking Tamiflu.”


Source: http://www.nydailynews.com/life-style/health/girl-hallucinates-jump-window-tamiflu-article-1.3757787


編譯孫梁/綜合15日電 2018年01月15日 20:26

德州一名六歲女童在服下流感藥Tamiflu後,大腦出現嚴重副作用。(美聯社)德州一名六歲女童在服下流感藥Tamiflu後,大腦出現嚴重副作用。(美聯社)

德州一名六歲女童在服了流感藥Tamiflu後,大腦出現幻覺的嚴重副作用,試圖在學校逃課和自殘,還在家裡的二樓爬到窗戶上,準備跳到室外。她的家長15日表示,女兒服藥產生的副作用教訓深刻,他們呼籲人們在服用抗病毒和其他藥物前,應認真閱讀服藥說明,以便對藥品有更多了解。

女孩的父親說,女兒的臥室在二樓,孩子的母親發現窗戶敞開,女兒是踩著桌子爬到窗邊,正要跳時,被母親上前攔住。

女孩的父母帶孩子到醫院看病,醫生診斷是神經系統的問題,為服用Tamiflu後出現的一種罕見副作用。

德州一名醫師表示,服用Tamiflu後會出現精神病的副作用,但發病率很低,不到1%,他行醫20年從來沒有碰到過。

女孩的家長說,儘管服藥說明上有警告,卻是小字印刷,藥廠應把副作用標得更醒目,說得更清楚。

聯邦食品暨藥物管理局(FDA)的資料中有Tamiflu副作用的紀錄,資料顯示,患流感的兒童和青少年如果服用Tamiflu,在疾病沒有痊癒前,會出現癲癇發作、意識不清和行為反常等嚴重症狀,通常是在服藥後不久或是感冒沒有治癒時發作。FDA指出,儘管Tamiflu的副作用並不常見,但一旦出現後果嚴重,可導致病患受到嚴重傷害。

醫務人員表示,病患服用Tamiflu後,應接受一段時間的觀察,看看有沒有不正常的行為,如果在服藥後出現異常行為,就要立刻與醫院和診所聯繫。











Comments